Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 183, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 24, 2019, 8:57 AM CDT for Buena Vista County, Clay County, Iowa. It took effect at May 24, 2019, 1:00 PM CDT. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- May 24, 2019, 8:57 AM CDT (13:57 UTC)
- In effect from
- May 24, 2019, 1:00 PM CDT
- Expired
- Jun 8, 2019, 10:47 AM CDT
- In force
- 15 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buena Vista County, IA, Clay County, IA
The radar
The Sioux Falls radar (KFSD), 148 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 19.62 ft at May 31, 2019, 5:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 24, 6:02 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 24, 6:02 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 602 AM CDT Fri May 24 2019 .SHORT TERM...(Today and Tonight) Issued at 401 AM CDT Fri May 24 2019 Showers and isolated thunderstorms continue to lift across the area very early this morning - this in association with midlevel theta e advection overspreading the region out ahead of upper level energy tracking through western SD. This activity will continue to lift to the north and east through the morning - exiting our area by late morning, with clearing skies in the afternoon. A much warmer day in store as a warm front lifts to the north, resulting in a southwesterly low level flow by afternoon. This will bring highs into the mid to upper 70s across the area. With decent mixing and ML winds averaging 15 to 30 kts, it will also be a breezy afternoon. Tonight will have mostly clear skies as a surface ridge begins to build southward into the area. Lows will run in the upper 40s to lower 50s. .LONG TERM...(Saturday through Thursday) Issued at 401 AM CDT Fri May 24 2019 A cool front will slide through our area on Saturday, stalling just to the south of our CWA by Saturday evening. It will have only minor effects of temperatures however, with highs still climbing into the 70s. Surface high pressure drifts across the region on Saturday night and Sunday, keeping it dry, and with winds veering to southeasterly on Sunday on the backside of the high, temperatures will climb a couple of degrees over Saturday - mid to upper 70s. Shower and thunderstorm chances will return by Sunday night and Monday as low pressure deepens over western Nebraska and lifts northward through the period. Cannot rule out a stronger storm over south central SD on Sunday evening where shear and instability is optimized. A secondary risk of stronger storms exist on Monday afternoon over northwestern IA with a warm front lifting into the area in association with the previously mentioned low pressure. It will remain warm on Monday with highs again in the 70s. The system slowly pulls away on Tuesday, allowing for cooler air to drift into the region, with temperatures mostly 60s for Tuesday and Wednesday. Shower and isolated thunderstorm chances remain into early on Wednesday as an upper level low slides across the Northern Plains. Below normal temperatures linger into Thursday with a northwesterly upper level flow remaining over the region, then possible warming by Friday as a more zonal upper level flow develops. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 557 AM CDT Fri May 24 2019 Showers and isolated thunderstorms will end by mid morning, with a brief period of drizzle possible after the rain ends. IFR ceilings will improve by late morning. Southwesterly winds will pick up in the afternoon, gusting 20 to 30 kts at times into early evening. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JM LONG TERM...JM AVIATION...JM
Hazardous weather outlook, May 24, 4:41 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 441 AM CDT Fri May 24 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-SDZ038>040-052>056-059>062-065>067-070-071-250945- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake- Moody-Davison-Hanson-McCook-Minnehaha-Hutchinson-Turner-Union- 441 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, central South Dakota, east central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NEZ013-014-SDZ050-057-058-063-064-068-069-250945- Dixon-Dakota-Gregory-Brule-Aurora-Charles Mix-Douglas-Bon Homme- Yankton- 441 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for northeast Nebraska, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are expected to develop on Sunday night. There could be an isolated severe storm in the evening with large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:10 PM CDT | River Flood Warning | FSD | Brule | 29 days |
| May 24, 8:57 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 15 days |
| May 24, 8:57 AM CDT | River Flood Warning | FSD | Clay | 21 days |
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.